Bookmark FoolSearch.com
FoolSearch.com Text Logo
FoolSearch.com Man Logo
Search Questions and Find Answers
Question : Can I take 100 mg of Benadryl/Diphenhydramine????
Answered Question
Yup* - FoolSearch.com
Can I take 100 mg of Benadryl/Diphenhydramine????
I have horrible cold. Runny nose, coughing, body aches, etc. Benadryl is supposed to be pretty sedating, but when I take the recommended dosage of 50 mg, nothing happens. I don't get tired in the least, which is great because I can get relief from my runny nose during the day, and not get drowsy. However, I just want to get some much needed rest and sleep tonight. I was thinking 100 mg might get me sleepy. Will it?
Asked By Yup* - October 04, 2009 at 08:26 PM - Medicine - 4 Answers - 0 Comments - Answered Questions
All Answers
100 is fine, i take that every night to go to sleep. I am 200lbs and it takes about an hour and a half to kick in.
Answered By Army Dude - 4 Years Ago
It might make you sleepy, but it's not a sure thing. 100 mg should be safe, but keep in mind that Benadryl does increase your blood pressure, so if it's already high or you're on blood pressure medication, it's not a good idea to be taking Benadryl in general. That said, there are reported cases of people taking as much as 4 grams of diphenhydramine and not suffering any long-term side-effects (though I certainly am not suggesting you take 160 pills at one time, obviously). Hope you feel better!
Answered By bradlepe - 4 Years Ago
100 mg is a safe dose. I am assuming you are in America because most other countries have 100 mg as the maximum dose on the medication. In The US 50 mg is the highest dose they have on OTC medications. So don't fear 100 mg. It is commonly recommended by American doctors and in most countries outside of America 100 mg is a standard dose. It might get you tired. Some people don't get tired from diphenhydramine. And many people quickly adapt so it might work for 5 days but on day 6 it does nothing. But there is no reason not to try it.
Answered By Mathieu - 4 Years Ago
I take 100 mg every night before bed so it is a safe dose. For me it help me to sleep and it helps with my alergies the next day. If you are not use to taking it then it may kick your butt big time. The first time a took a large dose I was sick like you and just wanted to make the runny nose go away. It did that but I was a zombie for about 14 hours. So if you choose to take it then it SHOULDN'T hurt you unless you have other health problems like high BP or some other counter-indicater for Benadryl, but you may not like what you feel like afterwords. Oh and you will have dry mouth later. Good luck, I hope you get feeling better.
Answered By ? - 4 Years Ago
FoolSearch.com | Browse Q&A
Partners: BahVideo.com | NetworkShopper.com
Copyright © 2011 FoolSearch.com
EISN, LLC
Powered By